Eosinophils and psoriasis

I am a 50 year old woman.

I have had Plaque Psoriasis since I was 7 (43 years), and inverse psoriasis for 15 years and eczema for 8 years.

For at least the last 10 years I have had high eosinophils, and Creatinine levels but never high enough to trigger concern. However in May it nearly tipped over and then in Oct and Nov it went above range. As it happens I have felt pretty rotten for around 18 months. The Psoriasis has also got worse in this time.

The GP is now looking at the levels, according to the Nurse, but the GP has not contacted me directly yet.

What I would like to know, as I cannot find the info, is, which comes first - the psoriasis or the eosinophils?

I have tried to treat the skin problems but it the psoriasis starts to improve then stays at a plateau - I have only been given mild steroid for it, even though in my youth under different GPs, I had acute treatments of strong steroid which did work. Is the GP being too conservative, should I ask for a stronger steroid on the psoriasis, and if I clear it up, do the eosinophils also go down?

The reason I ask this is because I know eosinophils can be high with many other conditions, and I have been feeling really rough for so long.

I do have fibro, but this IS something else.

Thannx XG

9 Replies

oldestnewest
  • Sounds like you've been lucky with your GP. Before pursuing more steroids visit ITSAN website, it may give you second thoughts. During a stay in an acute Dermatology ward first option treatment for psoriasis seemed to be coal tar, I'd look into that and then raise it with your G.P. Does require hospitalisation though. although return visits were inevitable the psoriasis patients seemed to be happy with the treatment.

  • Hi Heatherstev. Its funny you should say I am lucky with my GP, as I am thinking of changing practices ;-)

    The only reason I am aware of all these high blood results is because I requested a copy of my records, and then asked the nurse what was going to happen about it at my last visit. For many years they have been a shambles, really.

    I had coal tar treatments as a child, but cannott remember much about them and if they worked, and we always had coal tar soap, which I love the smell of. I didn't realise it warranted a stay in the hospital though. I will look into ITSAN though as it is something that hasn't been suggested at all to me in the last few years.

    I hope that as my skin improves, the eosinophils go down. I would hate to think they are high for any other reason. Having said that, though, if they did remain high that may be responsible for this chronic fatigue I have.

    Thanks for that :-)

  • Hi Glenys, Poor you! My son has severe eczema with psoriasis and also has raised eosinophils at the moment. My understanding is that this is not unusual in people with eczematous skin as it is part of the allergic reaction to allergens, which get in through broken skin. Our GP recommended antihistamine treatment, which we have tried in the past - they helped a little with his discomfort, so perhaps that would be worth a try if you don't already take them...? We find cetirizine HCL helps the best - doesn't make him sleepy and grumpy. I doubt the oesinophils are the cause of your tiredness, but I am no expert! Does your psoriasis affect how well you sleep? We find that if my son is overtired his skin is much worse.

    Hope this helps. Good luck.

  • Hi Wrigglewraps :-)

    Thanks, some interesting thoughts there :-)

    The psoriasis and eczema don't keep me awake thankfully - but joint and muscle pain do. I think whatever is causing the pain and sleeplessness is making my skin worse, though. I am thinking about antihistamines at the moment, as I am reducing my amitriptyline down after being on it 13 years. I reckoned that if it didn't seem to be helping my sleep anymore, I should see how i am without it, then try the antihistamines that actually DO make you drowsy to kill 2 birds with one stone, lol ;-),#.

    Just looked at my last post. I really meant that rather than the eosinophils making me tired, I meant that the cause of the eosinophils (ie other irritants) might be doing it. Sorry, my grammar was a bit rubbish there :-)

    It was a bit scary seeing the other causes of high eosinophils, however, so I really hope it is only the skin at fault here!

    XG

  • Hi Glenys, My comments on the quality of your G.P. were solely referring to the apparent non over prescription of topical steroids. I've been made dependent myself, for dubious benefit. I only wish I had been fully informed of the benefit/risk balance early in my treatment. There is a major schism amongst dermatologists, those who think steroids are a panacea, and those for who reach for the garlic and crucifixes. With some evidence, see articles on ITSAN. I'm just sounding the warning that I wish I'd had.

  • Hi Glenys - I'm 60 this year and have suffered Psoriasis since childhood. Have tried just about all the varied treatments over the years, including UVB/UVA/PUVA...........all of them had some short term beneficial effect. However, for the last 10 years I have been prescribed Methotrexate.............and the difference it has made to my condition has been incredible. 12 years ago I had almost 80% coverage, for 10 years now I've averaged less than 5% - the usual places knees/elbows etc. My son who is 24 has inherited this condition far worse than I ever suffered................and he's now been on a 'bacterial' treatment involving injecting the medication once every 3 months I believe, he too now has only around 5% coverage. I think you should ask for a referral to a skin consultant and try to avoid the steroid creams - but one of the things I've learned over the years is the efficaciousness of treatment varies considerably from one individual to another, so what has worked for me, may or may not work for you. Never give up though, never stop asking, you will find something. Good Luck

  • Thinking of going back to GP and asking to see a specialist, as think the pain is related to psoriatic arthritis, as the GPs don't seem to believe me when I tell them that previous GP practices and consultants have asked for further investigation into it. I believe it is because they think a negative rheum factor means no PA, so I have posted another thread asking about it tonight, elsewhere. :-)

  • Hi Glenys, I want to share something with you. I have been doing well with this thing I am taking for almost 4 months. You may want to read this article as it tackles how to increase your body's healing ability. Let me know your thoughts on this

    The KEY to Increase Your Body's Self-healing Ability

    yourbeautyrockstar.blogspot...

  • Hi Glenys! Have you seen this post? It might be something that you'd be interested in?? Best of luck!

    healthunlocked.com/britishs...

You may also like...